Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 23, 2012, 9:34 PM EDT for Oneida County, Otsego County, New York. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 9:34 PM EDT (01:34 UTC)
- Expired
- Jul 23, 2012, 10:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Oneida County, NY, Otsego County, NY
The radar
The Albany radar (KENX), 83 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 9:35 PM EDT | TSTM WND DMG | Sauquoit, NY | 4 POWER POLES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
928
WUUS51 KBGM 240134
SVRBGM
NYC065-077-240215-
/O.NEW.KBGM.SV.W.0078.120724T0134Z-120724T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
934 PM EDT MON JUL 23 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAR SOUTHERN ONEIDA COUNTY IN CENTRAL NEW YORK...
NORTHERN OTSEGO COUNTY IN CENTRAL NEW YORK...
* UNTIL 1015 PM EDT.
* AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WATERVILLE...AND MOVING EAST SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRIDGEWATER BY 940 PM EDT...
6 MILES NORTH OF UNADILLA FORKS BY 942 PM EDT...
7 MILES NORTH OF EXETER CENTER BY 956 PM EDT...
RICHFIELD SPRINGS BY 1000 PM EDT...
SPRINGFIELD BY 1012 PM EDT...
CHERRY VALLEY BY 1016 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4269 7465 4282 7525 4287 7525 4286 7544
4304 7539 4301 7521 4286 7520 4287 7515
4290 7512 4291 7509 4283 7490 4290 7487
4284 7465 4282 7464 4276 7466
TIME...MOT...LOC 0134Z 283DEG 32KT 4293 7530
$$
MLJ1 follow-up statement
998
WWUS51 KBGM 240219
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1019 PM EDT MON JUL 23 2012
NYC065-077-240228-
/O.EXP.KBGM.SV.W.0078.000000T0000Z-120724T0215Z/
OTSEGO NY-ONEIDA NY-
1019 PM EDT MON JUL 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ONEIDA AND
NORTHERN OTSEGO COUNTIES HAS EXPIRED...
THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHERN OTSEGO COUNTY...BUT
THEY HAVE WEAKENED SOME SINCE 930 PM...AND ARE NO LONGER EXPECTED TO
PRODUCE SEVERE WEATHER.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NEW YORK.
LAT...LON 4269 7465 4282 7525 4287 7525 4286 7544
4304 7539 4301 7521 4286 7520 4287 7515
4290 7512 4291 7509 4283 7490 4290 7487
4284 7465 4282 7464 4276 7466
TIME...MOT...LOC 0134Z 283DEG 32KT 4293 7530
$$
MLJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 8:18 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 23, 8:18 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 818 PM EDT MON JUL 23 2012 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THROUGH TONIGHT AHEAD OF A COLD FRONT MOVING SOUTHEAST TOWARD THE AREA FROM ONTARIO. A FEW STORMS COULD BE SEVERE THROUGH THIS EVENING. HIGH PRESSURE WILL BRING A RETURN TO DRY WEATHER TUESDAY THROUGH WEDNESDAY. && .NEAR TERM /THROUGH TUESDAY/... 8 PM UPDATE... UPDATE TO THE GRIDS. ADJUSTED TO CURRENT. MIN TEMPS UPPED. WITH CLOUDS AND CONVECTION MOST OF THE NIGHT TEMPERATURES WILL FALL LITTLE. ALSO DEWPOINT TEMPERATURES ARE IN THE MID AND UPPER 60S. AND MOS GUIDANCE HAS BEEN TOO COLD FOR THE LAST SEVERAL DAYS. THUNDERSTORMS EXITING THE SE COUNTIES BUT MORE THUNDERSTORMS APPROACHING FROM THE NW AS IT CROSSES LAKE ONTARIO. UPPED POPS IN THE NORTH. SEVERE WEATHER STILL OCCURRING IN ONEIDA ATTM. PREVIOUS DISCUSSION... SCATTERED THUNDERSTORMS CONTINUE THIS AFTERNOON ALONG AND AHEAD OF A WEAK SURFACE TROUGH EXTENDING FROM CENTRAL NEW YORK SOUTH THROUGH CENTRAL PENNSYLVANIA. SPC ANALYSIS INDICATES THAT MLCAPES ACROSS THE REGION THIS AFTERNOON RANGE FROM 2000 TO 2500 J/KG. DEEP LAYER (0-6 KM) SHEAR VALUES HAVE BEEN ONLY MARGINALLY SUPPORTIVE OF ORGANIZED SEVERE WEATHER...ABOUT 25 TO 30 KTS... THROUGH MID- AFTERNOON. HOWEVER THIS ENVIRONMENT HAS BEEN SUFFICIENT TO GENERATE SOME SEVERE STORMS. A STRONG MID-UPPER LEVEL WIND SPEED MAX WILL APPROACH THE AREA LATE THIS AFTERNOON THROUGH THIS EVENING INCREASING THE WIND SHEAR SIGNIFICANTLY. 0-6 KM SHEAR VALUES ARE FORECAST TO INCREASE TO AROUND 40 KTS BY 03Z. STORMS MAY INCREASE IN INTENSITY AS THIS SPEED MAX APPROACHES THE AREA LATE THIS AFTERNOON... THEN EXPECT THUNDERSTORM ACTIVITY TO DIMINISH FOR A PERIOD THIS EVENING AS THE DRY AIR ALOFT SWEEPS OVER THE AREA INHIBITING THE CONVECTION. THIS BRIEF LULL MAY BE FOLLOWED BY ANOTHER ROUND OF SHOWERS AND STORMS LATER THIS EVENING INTO THE OVERNIGHT PERIOD AS A SURFACE COLD FRONT APPROACHES FROM THE NORTHWEST. RUC SOUNDINGS INDICATE THAT CAPES REMAIN ABOVE 1000 J/KG UNTIL WELL AFTER MIDNIGHT AND WITH STRONG SHEAR IN PLACE ANY STORMS THAT CAN DEVELOP ALONG THE COLD FRONT COULD ONCE AGAIN BECOME SEVERE. STORMS SHOULD FINALLY DIMINISH ACROSS THE AREA LATE TONIGHT AS THE COLD FRONT PASSES SOUTHEAST OF THE AREA. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/... QUIET WEATHER RETURNS THROUGH THIS PERIOD. HIGH PRESSURE BUILD SOUTHEAST ON TUESDAY BRINGING DRY COOLER WEATHER WITH GUSTY NORTHWEST WINDS. WEDNESDAY WILL BE DRY AND SEASONABLY WARM WITH HIGH PRESSURE MOVING ACROSS THE MID-ATLANTIC. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... AFTER A BEAUTIFUL WEDNESDAY...CONDITIONS WILL QUICKLY TAKE A TURN FOR THE WORSE WEDNESDAY NIGHT INTO THURSDAY AS THE FIRST OF SEVERAL DISTURBANCES BARE DOWN ON THE REGION. AS HIGHLIGHTED IN RECENT DAYS...A SERIES OF UPPER-LEVEL SHORTWAVES DIVING SOUTHEAST FROM A BUILDING RIDGE ACROSS THE NORTHERN ROCKIES COMBINED WITH A NEARLY STATIONARY UPPER LOW ACROSS NORTHERN QUEBEC WILL RESULT IN A STAGNANT UPPER-LEVEL PATTERN. UNDER THIS SCENARIO...VERY SLOW MOVING SHORTWAVE TROUGHS CUTOFF FROM THE MAIN UPPER-LEVEL WIND FIELDS WILL GRADUALLY MOVE SOUTHWEST TOWARDS OUR REGION IN WEST-NORTHWEST FLOW ALOFT. FCST MODELS ALL AGREE THAT THE FIRST ROUND OF SHWRS WILL BE UPON US BY 12Z THU AS STRONG L0W-LEVEL JET WINDS OF ROUGHLY 40 KTS ASCEND A NORTHWARD LIFTING WARM FRONT. ADDITIONAL FORCING WILL BE PROVIDED BY STRONG UPPER-LEVEL DIVERGENCE ALOFT AS REGION WILL RESIDE UNDER THE FAVORABLE LEFT ENTRANCE REGION OF AN ANTICYCLONICALLY CURVED JET STREAK ROUNDING THE BASE OF THE AFOREMENTIONED UPPER LOW ACROSS NORTHERN QUEBEC. CURRENTLY MODELS TAKE THE SFC LOW EAST ACROSS WESTERN AND CENTRAL NY THROUGH THE DAY ON THURSDAY...WITH THE HEAVIEST PRECIP AXIS SUGGESTED JUST NORTH OF OUR FCST AREA ACROSS NORTHERN NY AND SOUTHERN ONTARIO. THAT SAID...IF CONDITIONS WORK OUT AS ADVERTISED...MUCH NEEDED RAINFALL WILL OCCUR ACROSS THE NORTHERN FINGER LAKES AND WESTERN MOHAWK VALLEY. BEYOND THIS...THE GFS QUICKLY EXITS THE SFC LOW STAGE RIGHT WHICH WOULD SET UP A TEMPORARY LULL ON FRIDAY IN ADVANCE OF NEXT UPPER SHORTWAVE DISTURBANCE. THE ECMWF ON THE OTHER HAND SUGGEST THE SFC LOW WILL STALL OVER THE REGION WHICH WOULD LEAD TO CONTINUED RAIN CHANCES RIGHT THROUGH THE END OF THE WEEK. QUICK LOOK AT THE CANADIAN-CMC MODEL FAVORS THE SLOWER SOLUTION AS OFFERED BY THE ECMWF AND THUS WILL KEEP CHC POPS THROUGH FRIDAY. AS MENTIONED ABOVE...NEXT MAJOR TROUGH TO ENTER THE REGION BY SATURDAY WHICH WILL BRING RENEWED CHANCES FOR SHWRS AND STORMS BEFORE CONDITIONS BEGIN TO DRY OUT BY SUNDAY AS UPPER TROUGH PULLS AWAY FROM THE REGION. EXPECT NEAR TO BELOW AVERAGE TEMPS THROUGH THE PERIOD WITH CONTINUED RAIN CHANCES AND ABUNDANT CLOUD COVER ALOFT. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... 730 PM UPDATE... THUNDERSTORMS MOVED OUT OF KBGM AND KAVP BUT ARE IN KRME AND KSYR. THIS WILL CONTINUE FOR THE NEXT 2 HOURS. THERE WILL BE A GAP THEN THUNDERSTORMS OVER LAKE ONTARIO WILL MOVE IN TOWARDS 4Z. CLOUDS WILL CONTINUE OVER THE AREA TONIGHT INTO TUESDAY. WITH THE CLOUDS AND LOW LEVEL WINDS AROUND 20 KTS VALLEY FOG SHOULDN'T BE AN ISSUE. TUESDAY VFR CIGS. OBSERVATIONS FROM KAVP ONLY HAVE PRESSURE. SW WINDS AT 10 KTS DROPPING TO 5 TO 10 KTS. DURING THE OVERNIGHT WINDS SHIFT TO THE WEST THEN THE NW WITH A COLD FRONTAL PASSAGE. TUESDAY BY 15Z WINDS INCREASE TO 10 TO 15 KTS WITH GUSTS TO 20. OUTLOOK... TUE NGT...POSSIBLE MVFR/IFR VSBY RESTRICTIONS...ESPECIALLY AT ELM. WED...VFR. WED NGT TO SAT...RESTRICTIONS PSBL IN SHRA/TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MSE NEAR TERM...MSE/TAC SHORT TERM...MSE/SLI LONG TERM...CMG AVIATION...TAC
Hazardous weather outlook, Jul 23, 3:18 PM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 318 PM EDT MON JUL 23 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-241930- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 318 PM EDT MON JUL 23 2012 ...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HIT AND MISS THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY...WITH THE GREATEST COVERAGE OF STORMS LATER THIS AFTERNOON INTO THE EVENING. SOME STORMS MAY BECOME SEVERE. STRONG WINDS AND HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MSE
In the hours before
Local storm report, Jul 23, 7:39 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
739 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL ROME 43.23N 75.49W
07/23/2012 M1.75 INCH ONEIDA NY TRAINED SPOTTER
LASTED FOR 6 MINUTES. ALSO ESTIMATE 60 MPH WIND GUST
&&
JMLLocal storm report, Jul 23, 7:51 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
751 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG SANDYVILLE 41.14N 75.04W
07/23/2012 PIKE PA 911 CENTER
WIDESPREAD TREES AND WIRES DOWN
&&
DJPLocal storm report, Jul 23, 8:36 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
836 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 1 NW MARCY 43.18N 75.31W
07/23/2012 M2.00 INCH ONEIDA NY PUBLIC
0803 PM HAIL HAWKINS CORNER 43.28N 75.47W
07/23/2012 M0.75 INCH ONEIDA NY TRAINED SPOTTER
0815 PM HAIL STITTVILLE 43.22N 75.28W
07/23/2012 M1.25 INCH ONEIDA NY PUBLIC
&&
JMLSpecial weather statement, Jul 23, 8:38 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
838 PM EDT MON JUL 23 2012
NYZ036-240115-
MADISON NY-
838 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHERN MADISON COUNTY...
* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR SULLIVAN...AND
MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LENOX AND WAMPSVILLE AT 845 PM EDT...
PETERBORO AND ONEIDA AT 850 PM EDT...
KENWOOD AND MORRISVILLE AT 855 PM EDT...
STOCKBRIDGE AND MUNNSVILLE AT 900 PM EDT...
SOLSVILLE AND MADISON AT 910 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4310 7564 4308 7564 4306 7560 4305 7561
4304 7559 4303 7555 4293 7554 4293 7545
4286 7544 4287 7538 4285 7539 4293 7588
4312 7589
DJPLocal storm report, Jul 23, 9:27 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
927 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL 4 SW MILFORD 41.28N 74.86W
07/23/2012 E0.88 INCH PIKE PA PUBLIC
0123 PM HAIL DINGMANS FERRY 41.22N 74.88W
07/23/2012 E1.00 INCH PIKE PA PUBLIC
0153 PM HAIL OXFORD 42.44N 75.60W
07/23/2012 E1.00 INCH CHENANGO NY PUBLIC
0200 PM TSTM WND DMG CHENANGO FORKS 42.23N 75.87W
07/23/2012 BROOME NY PUBLIC
TREES REPORTED DOWN DUE TO STRONG WIND
0200 PM HAIL LOWER GENEGANTSLET CORN 42.30N 75.80W
07/23/2012 M1.00 INCH CHENANGO NY TRAINED SPOTTER
0201 PM HAIL 2 S NORWICH 42.51N 75.52W
07/23/2012 M0.75 INCH CHENANGO NY TRAINED SPOTTER
0202 PM HAIL CHENANGO FORKS 42.23N 75.87W
07/23/2012 E1.75 INCH BROOME NY PUBLIC
0205 PM HAIL NORWICH 42.53N 75.52W
07/23/2012 M1.00 INCH CHENANGO NY TRAINED SPOTTER
0208 PM HAIL SOUTH NEW BERLIN 42.53N 75.39W
07/23/2012 E0.88 INCH CHENANGO NY PUBLIC
0230 PM HAIL GREENE 42.33N 75.77W
07/23/2012 E1.25 INCH CHENANGO NY TRAINED SPOTTER
0257 PM HAIL 3 S COOPERSTOWN 42.66N 74.93W
07/23/2012 E0.75 INCH OTSEGO NY PUBLIC
0308 PM HAIL MILFORD 42.59N 74.95W
07/23/2012 E1.00 INCH OTSEGO NY TRAINED SPOTTER
0310 PM HAIL KIRKWOOD 42.03N 75.78W
07/23/2012 E0.75 INCH BROOME NY PUBLIC
0330 PM HAIL STARRUCA 41.90N 75.45W
07/23/2012 E0.88 INCH WAYNE PA PUBLIC
0331 PM HAIL 3 E WESTFORD 42.65N 74.72W
07/23/2012 E1.75 INCH OTSEGO NY PUBLIC
0335 PM TSTM WND DMG LAWTON 41.78N 76.07W
07/23/2012 SUSQUEHANNA PA 911 CENTER
TREES DOWN JUST WEST OF LAWTON
0339 PM HAIL NEW MILFORD 41.88N 75.73W
07/23/2012 E1.00 INCH SUSQUEHANNA PA PUBLIC
0403 PM HAIL SOUTH VESTAL 42.01N 76.00W
07/23/2012 E0.75 INCH BROOME NY PUBLIC
0405 PM HAIL LAKEWOOD 41.85N 75.37W
07/23/2012 E1.75 INCH WAYNE PA PUBLIC
0410 PM HAIL ENDICOTT 42.10N 76.06W
07/23/2012 E0.88 INCH BROOME NY PUBLIC
0410 PM HAIL LAKEWOOD 41.85N 75.37W
07/23/2012 M1.25 INCH WAYNE PA TRAINED SPOTTER
RAINFALL OF 0.60 INCHES IN 15 MINUTES
0445 PM TSTM WND DMG LAKE COMO 41.85N 75.33W
07/23/2012 WAYNE PA PUBLIC
TREES DOWN ROUTE 247
0452 PM HAIL ENDICOTT 42.10N 76.06W
07/23/2012 E0.75 INCH BROOME NY TRAINED SPOTTER
0453 PM HAIL VESTAL 42.08N 76.05W
07/23/2012 E0.75 INCH BROOME NY TRAINED SPOTTER
0455 PM HAIL VESTAL CENTER 42.03N 76.02W
07/23/2012 M0.75 INCH BROOME NY TRAINED SPOTTER
0536 PM HAIL FOREST CITY 41.65N 75.47W
07/23/2012 E0.75 INCH WAYNE PA TRAINED SPOTTER
LOCATION WAS JUST WEST OF FOREST CITY IN CLIFFORD
TOWNSHIP
0544 PM HAIL WEST WINDSOR 42.10N 75.76W
07/23/2012 M0.88 INCH BROOME NY TRAINED SPOTTER
0545 PM HAIL RICHMONDALE 41.63N 75.50W
07/23/2012 E1.00 INCH LACKAWANNA PA TRAINED SPOTTER
0551 PM HAIL WHITE MILLS 41.53N 75.20W
07/23/2012 E0.75 INCH WAYNE PA PUBLIC
0551 PM HAIL LEONARDSVILLE 42.81N 75.25W
07/23/2012 E0.75 INCH MADISON NY PUBLIC
0602 PM HAIL FOREST CITY 41.65N 75.47W
07/23/2012 E1.25 INCH SUSQUEHANNA PA PUBLIC
0605 PM HAIL 4 NE HAWLEY 41.52N 75.12W
07/23/2012 E1.00 INCH PIKE PA PUBLIC
0610 PM HAIL HARPURSVILLE 42.18N 75.62W
07/23/2012 E1.25 INCH BROOME NY PUBLIC
0610 PM HAIL JERMYN 41.53N 75.55W
07/23/2012 E0.88 INCH LACKAWANNA PA PUBLIC
0611 PM TSTM WND DMG WILSONVILLE 41.45N 75.18W
07/23/2012 PIKE PA 911 CENTER
TREES DOWN IN PALMYRA TOWNSHIP
0614 PM HAIL CARBONDALE 41.57N 75.51W
07/23/2012 E1.00 INCH LACKAWANNA PA PUBLIC
0642 PM HAIL MONTROSE 41.83N 75.88W
07/23/2012 E1.00 INCH SUSQUEHANNA PA EMERGENCY MNGR
0655 PM HAIL CAMDEN 43.34N 75.75W
07/23/2012 E0.88 INCH ONEIDA NY PUBLIC
0715 PM TSTM WND DMG SANDYVILLE 41.14N 75.04W
07/23/2012 PIKE PA 911 CENTER
WIDESPREAD TREES AND WIRES DOWN
0729 PM HAIL ROME 43.23N 75.49W
07/23/2012 M1.75 INCH ONEIDA NY TRAINED SPOTTER
0730 PM HAIL ROME 43.23N 75.49W
07/23/2012 M2.00 INCH ONEIDA NY TRAINED SPOTTER
0738 PM HAIL ROME 43.23N 75.49W
07/23/2012 M1.75 INCH ONEIDA NY TRAINED SPOTTER
LASTED FOR 6 MINUTES. ALSO ESTIMATE 60 MPH WIND GUST
0756 PM HAIL 1 NW MARCY 43.18N 75.31W
07/23/2012 M2.00 INCH ONEIDA NY PUBLIC
0803 PM HAIL HAWKINS CORNER 43.28N 75.47W
07/23/2012 M0.75 INCH ONEIDA NY TRAINED SPOTTER
0815 PM HAIL STITTVILLE 43.22N 75.28W
07/23/2012 M1.25 INCH ONEIDA NY PUBLIC
&&
JMLSpecial weather statement, Jul 23, 9:28 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
928 PM EDT MON JUL 23 2012
NYZ036-037-046-240215-
MADISON NY-ONEIDA NY-OTSEGO NY-
928 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MADISON...
NORTHEASTERN OTSEGO AND SOUTH CENTRAL ONEIDA COUNTIES...
* AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR AUGUSTA...AND
MOVING EAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PARIS AND CHADWICKS AT 935 PM EDT...
CLAYVILLE AND SAUQUOIT AT 940 PM EDT...
RICHFIELD SPRINGS AT 1000 PM EDT...
SPRINGFIELD AT 1010 PM EDT...
EAST SPRINGFIELD AND CHERRY VALLEY AT 1015 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4273 7469 4291 7553 4309 7548 4305 7521
4286 7520 4287 7515 4290 7512 4291 7509
4283 7490 4289 7489 4290 7487 4284 7466
DJPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:02 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 28 min |
| Jul 23, 8:18 PM EDT | Areal Flood Advisory | BGM | Oneida | 107 min |
| Jul 23, 8:30 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 45 min |
| Jul 23, 8:38 PM EDT | Special Weather Statement | BGM | Madison | 37 min |
| Jul 23, 9:28 PM EDT | Special Weather Statement | BGM | Otsego | 47 min |
| Jul 23, 10:46 PM EDT | Special Weather Statement | BGM | Oneida | 59 min |
| Jul 23, 11:07 PM EDT | Special Weather Statement | BGM | Madison, Oneida | 53 min |
| Jul 23, 11:19 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 56 min |
| Jul 24, 12:21 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Oneida, Otsego | 39 min |
| Jul 24, 12:36 AM EDT | Special Weather Statement | BGM | Steuben | 54 min |
| Jul 24, 1:02 AM EDT | Severe Thunderstorm Warning | BGM | Steuben | 43 min |
| Jul 24, 1:05 AM EDT | Special Weather Statement | BGM | Otsego | 40 min |
| Jul 24, 1:33 AM EDT | Special Weather Statement | BGM | Delaware | 42 min |
| Jul 24, 1:46 AM EDT | Special Weather Statement | BGM | Steuben | 44 min |
| Jul 24, 2:38 PM EDT | Special Weather Statement | BGM | Tioga | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.